Alert archive / New York / Small Craft Advisories in 2023

Small Craft Advisory 64, NWS Buffalo, NY

June 27, 2023

NWS Buffalo, NY issued this small craft advisory at Jun 27, 2023, 4:05 AM EDT. It took effect at Jun 27, 2023, 1:20 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2023, 4:05 AM EDT (08:05 UTC)
In effect from
Jun 27, 2023, 1:20 PM EDT
Expired
Jun 28, 2023, 6:00 AM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

982 
WHUS71 KBUF 270805
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
405 AM EDT Tue Jun 27 2023

LEZ040-041-271615-
/O.NEW.KBUF.SC.Y.0064.230627T1900Z-230628T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
405 AM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 3 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-271615-
/O.NEW.KBUF.SC.Y.0064.230627T1900Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
405 AM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 3 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
6 follow-up statements
993 
WHUS71 KBUF 271422
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1022 AM EDT Tue Jun 27 2023

LEZ040-041-272230-
/O.CON.KBUF.SC.Y.0064.230627T1900Z-230628T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1022 AM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 3 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-272230-
/O.CON.KBUF.SC.Y.0064.230627T1900Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
1022 AM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 3 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
534 
WHUS71 KBUF 271720
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
120 PM EDT Tue Jun 27 2023

LEZ040-041-280130-
/O.EXT.KBUF.SC.Y.0064.230627T1720Z-230628T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
120 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-280130-
/O.EXT.KBUF.SC.Y.0064.230627T1720Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
120 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
990 
WHUS71 KBUF 272304
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
704 PM EDT Tue Jun 27 2023

LOZ043-044-280715-
/O.NEW.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 2 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-280600-
/O.EXB.KBUF.SC.Y.0064.230628T0200Z-230628T0600Z/
Lower Niagara River-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-280715-
/O.EXB.KBUF.SC.Y.0064.230628T0200Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-280500-
/O.EXT.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-280300-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
704 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
231 
WHUS71 KBUF 280245
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1045 PM EDT Tue Jun 27 2023

LEZ020-280345-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T0300Z/
Upper Niagara River and Buffalo Harbor-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

$$

LEZ040-041-280500-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-280600-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T0600Z/
Lower Niagara River-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-281000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-281045-
/O.CON.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1045 PM EDT Tue Jun 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 2 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS71 KBUF 280518
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
118 AM EDT Wed Jun 28 2023

LOZ030-280630-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-230628T0600Z/
Lower Niagara River-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

LEZ040-041-280630-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T0500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LOZ042-281000-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-281330-
/O.CON.KBUF.SC.Y.0065.230628T0600Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
118 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS71 KBUF 281022
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
622 AM EDT Wed Jun 28 2023

LOZ042-281130-
/O.EXP.KBUF.SC.Y.0064.000000T0000Z-230628T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
622 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

LOZ043-044-281800-
/O.CON.KBUF.SC.Y.0065.000000T0000Z-230628T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
622 AM EDT Wed Jun 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 3:53 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 27, 3:53 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
353 AM EDT Tue Jun 27 2023

.SYNOPSIS...
Unsettled weather will continue through the middle of the week as an
upper low moves slowly across the region, producing rounds of
showers and scattered thunderstorms with very uneven coverage. A few
of the storms may produce gusty winds and locally heavy rainfall
this afternoon and evening, mainly east of Lake Ontario. Dry weather
then returns Thursday through Friday as high pressure builds across
the Lower Great Lakes region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery early this morning showing dry weather prevailing in
most areas, with showers just upstream over Lake Erie and southern
Ontario within a region of large scale ascent just ahead of the
approaching mid level trough axis. These showers will begin to drift
into far Western NY through the early morning hours, with mainly dry
weather continuing elsewhere.

The closed low which has been upstream over the central Great Lakes
for the past few days will continue to weaken into an open wave and
move very slowly east across the eastern Great Lakes today and
tonight. Weak height falls in advance of the trough will continue to
provide large scale ascent across the area today and this evening,
with numerous convectively enhanced vorticity maxima moving through
the mean trough providing periods of smaller scale enhanced ascent.

The showers just upstream will gradually spread into Western NY this
morning, with coverage likely increasing by late morning as a band
of showers moves east of Lake Erie and encounters developing modest
diurnal instability. There may be an isolated thunderstorm in
Western NY from mid to late morning on.

This afternoon the greater coverage of showers and thunderstorms
will translate east with the eastward progression of the trough,
with the most organized rain from the western Finger Lakes to
Central NY and the eastern Lake Ontario region from mid afternoon
through early evening. This area will see somewhat greater
instability develop prior to the arrival/development of convection,
and has the best chance of a few stronger storms with heavy
downpours and gusty winds. The greatest risk of a few isolated
severe storms is generally along and east of Interstate 81.
Meanwhile in Western NY, increasing southwest flow off Lake Erie
will allow a stable lake shadow to develop and expand inland, with
lowering rain chances through the afternoon downwind of the lake. A
developing convergence zone north of Lake Erie will likely support a
growing area of showers and a few thunderstorms over the Niagara
Peninsula, with this activity moving into Niagara County by mid
afternoon, then the rest of the Niagara Frontier by early evening.

Active convection with some risk of isolated winds and heavy
rainfall will last into the mid evening east of Lake Ontario before
moving east and weakening. The mid level trough will continue its
slow trek east across the area tonight, with deep moisture and large
scale ascent supporting an area of showers moving from west to east
overnight. Most of the rain will end by daybreak Wednesday across
far Western NY, with showers still widespread east of Lake Ontario.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday the base of an upper level trough will be across the
Genesee Valley to start the day. Expect numerous showers along and
ahead of the base of the trough axis to start the day. Instability
is not that great though suppose an afternoon thunderstorm could
form within steepening lapse rates.

As the moisture axis is displaced to the east, a brief period of dry
weather will move into WNY later Wednesday, and overnight across the
entire region. Narrow riding Thursday will grant a dry day for most
areas. The nearby upper level low may bring a western periphery
storm to the North Country though for Thursday. Thursday night will
be mainly dry as weak surface high pressure passes through.

Both Wednesday night and Thursday night should return to comfortable
sleeping conditions, with lows dropping back into the 50s, and
dewpoints falling below 60F.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Through this period a closed upper level low will rotate across
southern Canada. Unsettled weather is expected, especially Saturday
and Sunday when the base of the upper level trough passes through,
and PWATs rise to around 1.75 inches. Muggy conditions and
instability will allow for showers or even an isolated thunderstorm
through the night, while peak heating of the day will highlight
storm development. Overall wind pattern is not that great for
stronger storms, but the muggy atmosphere could yield several
heavy downpours over the weekend.

Highs Friday ahead of the upper level low will reach into the 80s
across lower elevations...with mid/upper 80s likely in the Genesee
Valley. Southerly flow Friday and Saturday night will keep the area
warm and muggy, with lows only in the low to mid 60s. As the upper
level low passes to our north highs will fall back to near or just
above normal levels Saturday through Monday.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A few scattered showers will continue to clip far Western NY early
this morning, with more organized showers just upstream over Lake
Erie and southern Ontario. Most areas will remain VFR, with some
patches of MVFR CIGS especially across higher terrain and in far
Western NY.

A slow moving mid level trough will continue to cross the eastern
Great Lakes today, with daytime heating providing an increase in
shower coverage this afternoon and evening. There will be a few
scattered thunderstorms as well, with the best coverage of thunder
expected across Central NY and the eastern Lake Ontario region mid
afternoon through early to mid evening where the greatest
instability will be found. Any of the heavier showers will produce
brief/local VSBY reductions, and there will be a general increase in
MVFR CIGS later this afternoon and evening across Western NY.

Tonight, thunderstorm coverage will diminish by mid to late evening
with the loss of daytime heating, although the slow moving trough
will continue to produce a few showers. Abundant low level moisture
will arrive during the evening and persist overnight, with
widespread IFR CIGS likely developing...a rarity during the summer
months.

Outlook...

Wednesday...Widespread IFR/MVFR CIGS in the morning, improving to
mainly VFR. Showers and a chance of thunderstorms east of Lake
Ontario.

Thursday...Mainly VFR. A chance of showers and isolated
thunderstorms, mainly east of Lake Ontario.

Friday...VFR.

Saturday...Mainly VFR with a chance of showers and thunderstorms.

&&

.MARINE...
A trough will slowly cross the eastern Great Lakes today and
tonight. Southwest winds will increase on Lake Erie today,
especially later this afternoon and evening with a period of Small
Craft Advisory wind and waves expected. Winds will become WNW
tonight following the passage of the trough. Winds and waves will
build on Lake Ontario and briefly approach Small Craft Advisory
criteria overnight through Wednesday morning.

A few scattered thunderstorms will develop again today, mainly
during the afternoon and evening with locally higher winds and waves
near storms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 3 PM EDT this afternoon through
     this evening for NYZ010-019-085.
MARINE...Small Craft Advisory from 3 PM this afternoon to 11 PM EDT
         this evening for LEZ020-040-041.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jun 26, 9:05 PM EDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
905 PM EDT Mon Jun 26 2023

NYZ001>008-010>014-019>021-085-280115-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
905 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280115-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
905 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jun 26, 11:02 PM EDT, 5 hours 3 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Buffalo NY
1102 PM EDT Mon Jun 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     Tstm Wnd Gst     2 NW Dunkirk            42.50N 79.35W
06/26/2023  M47 MPH          LEZ041             NY   C-Man Station

1216 PM     Tstm Wnd Gst     Dunkirk                 42.48N 79.33W
06/26/2023  M59 MPH          Chautauqua         NY   ASOS

0103 PM     Tstm Wnd Gst     3 S Buffalo             42.85N 78.86W
06/26/2023  M49 MPH          Erie               NY   Mesonet

            BUFFALO SKYWAY.

0105 PM     Tstm Wnd Dmg     3 S Kenmore             42.93N 78.88W
06/26/2023                   Erie               NY   Public

            Large tree branch snapped.

0106 PM     Tstm Wnd Gst     2 WSW Buffalo           42.88N 78.89W
06/26/2023  M59 MPH          LEZ041             NY   C-Man Station

0111 PM     Tstm Wnd Dmg     2 N Tonawanda           43.01N 78.88W
06/26/2023                   Erie               NY   Public

            Tree fell on a house on Minerva St.

0111 PM     Tstm Wnd Dmg     2 N Tonawanda           43.01N 78.88W
06/26/2023                   Erie               NY   Trained Spotter

            Power pole snapped.

0215 PM     Rain             Jamestown               42.10N 79.24W
06/26/2023  M2.25 inch       Chautauqua         NY   Trained Spotter

0230 PM     Tstm Wnd Dmg     2 S Geneva              42.84N 76.98W
06/26/2023                   Ontario            NY   Public

            Multiple trees down obstructing roadway
            State Route 14.

0238 PM     Tstm Wnd Dmg     2 S Kendall             43.30N 78.03W
06/26/2023                   Orleans            NY   Trained Spotter

            Trees and power lines down. Also half inch
            hail.

0242 PM     Hail             Hamlin                  43.30N 77.92W
06/26/2023  E1.00 inch       Monroe             NY   Public

0243 PM     Tstm Wnd Dmg     Hamlin                  43.30N 77.92W
06/26/2023                   Monroe             NY   Public

            Several six to eight inch limbs down.

0255 PM     Hail             1 WNW Allegany          42.10N 78.52W
06/26/2023  M0.88 inch       Cattaraugus        NY   Trained Spotter

            Corrects previous hail report from 1 WNW
            Allegany.

0300 PM     Flash Flood      1 WSW Jamestown         42.09N 79.25W
06/26/2023                   Chautauqua         NY   Broadcast Media

            Sprague St in Jamestown flooded.

0300 PM     Flash Flood      1 SSW Falconer          42.11N 79.20W
06/26/2023                   Chautauqua         NY   Law Enforcement

            Allen street in falconer closed due to
            flooding. Widespread ponding of water on
            numerous roads in Jamestown.

0306 PM     Tstm Wnd Gst     1 NNW Oswego            43.47N 76.51W
06/26/2023  M38 MPH          LOZ044             NY   C-Man Station

0310 PM     Tstm Wnd Gst     4 NNW Irondequoit       43.26N 77.60W
06/26/2023  M39 MPH          LOZ043             NY   C-Man Station

0325 PM     Tstm Wnd Dmg     Irondequoit             43.21N 77.57W
06/26/2023                   Monroe             NY   Law Enforcement

            Multiple reports of wires and trees down in
            Irondequoit and Webster.

0330 PM     Hail             Irondequoit             43.21N 77.57W
06/26/2023  E1.00 inch       Monroe             NY   Broadcast Media

0330 PM     Tstm Wnd Dmg     Irondequoit             43.21N 77.57W
06/26/2023                   Monroe             NY   Broadcast Media

            Large tree branches down.

0335 PM     Hail             2 ENE Irondequoit       43.22N 77.54W
06/26/2023  E0.75 inch       Monroe             NY   Public

0350 PM     Tstm Wnd Gst     26 NNW Pultneyville     43.61N 77.41W
06/26/2023  M38 MPH          LOZ063             NY   Buoy

0550 PM     Tstm Wnd Dmg     Geneva                  42.87N 76.98W
06/26/2023                   Ontario            NY   911 Call Center

            Trees on a house in Geneva.

0550 PM     Tstm Wnd Dmg     Geneva                  42.87N 76.98W
06/26/2023                   Ontario            NY   911 Call Center

            Multiple reports of trees down in Geneva.

0600 PM     Tstm Wnd Gst     1 NNW Oswego            43.47N 76.51W
06/26/2023  M42 MPH          LOZ044             NY   C-Man Station

0606 PM     Tstm Wnd Gst     1 NNW Oswego            43.47N 76.51W
06/26/2023  M46 MPH          LOZ044             NY   C-Man Station

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:06 PM EDTSpecial Weather StatementBUFJefferson, Lewis39 min
Jun 27, 4:06 AM EDTBeach Hazards StatementBUFChautauqua, Erie21 hr
Jun 27, 6:41 PM EDTSpecial Weather StatementBUFLewis64 min
Jun 27, 7:04 PM EDTSmall Craft AdvisoryBUF19 hr

Nearby

Small Craft Advisories in New York, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.